As with all medications, it is possible to take too much ProSom. Overdose symptoms can include breathing problems, coordination problems, and slurred speech. Life-threatening symptoms are more likely if ProSom is combined with alcohol or other drugs. If you happen to overdose on ProSom, seek immediate medical attention. Treatment options may include administering certain medications, pumping the stomach, and providing supportive care.
ProSom Overdose: An IntroductionProSom® (estazolam) is a medication that is approved to treat insomnia. It belongs to a group of medications known as benzodiazepines. As with all medicines, it is possible to take too much ProSom. The specific effects of a ProSom overdose will vary, depending on a number of factors, including the ProSom dosage that was taken and whether it was taken with other medicines, alcohol, or street drugs.
Symptoms of a ProSom OverdoseAs mentioned, if a person takes too much ProSom, the symptoms can vary. Some commonly reported symptoms of a ProSom overdose include:
- Breathing problems
- Coordination problems
- Slurred speech
Life-threatening overdose symptoms are more likely if ProSom is combined with alcohol or other medications, especially other medications that slow down the brain.
Treatment for a ProSom OverdoseThe treatment for a ProSom overdose will also vary. If the overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Flumazenil (Romazicon®), an antidote for a benzodiazepine overdose, may be helpful. Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a ProSom overdose may include:
- Careful monitoring of the heart, blood pressure, and breathing
- Fluids through an intravenous line (IV)
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on ProSom.